MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RLT311413
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 09/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.6.Code c20: a review of the manufacturing records for the device is going to be conducted.Investigation is in process.Further information will be provided.The device remains implanted and is not available for analysis.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2016, this patient underwent endovascular procedure to treat an abdominal aortic aneurysm using gore excluder aaa endoprostheses.Pre-treatment maximum aortic diameter was unknown.The patient tolerated the procedure.Post procedure cta dated (b)(6) 2016, showed that the maximum diameter of the aortic aneurysm/lesion was 100mm.From november 30, 2017 to december 13, 2018 the aneurysm decreased in size from 89mm to 84mm.From september 26, 2019 to may 3, 2023 the maximum aortic diameter increased from 101mm to 113mm.Reportedly, on (b)(6) 2023, the patient underwent the aortogram procedure of the mesenteric arteries and the marginal artery of drummond.Also, a coil embolization procedure of the inferior mesenteric artery was done.The patient tolerated the procedure and discharged from the hospital on (b)(6) 2023.It was reported by the site that on an unknown date, the patient experienced an endoleak (unknown) and it was subsequently repaired at an outside hospital.No further adverse events have been reported.
 
Event or Problem Description
On (b)(6) 2016, this patient underwent endovascular procedure to treat an abdominal aortic aneurysm using gore excluder aaa endoprostheses.Pre-treatment maximum aortic diameter was unknown.The patient tolerated the procedure.Reportedly, pre-treatment maximum diameter of the aortic aneurysm/lesion was 120mm.Post procedure cta dated on (b)(6) 2016, showed that the maximum diameter of the aortic aneurysm/lesion was 100mm.From (b)(6) 2017 to (b)(6) 2018 the aneurysm decreased in size from 89mm to 84mm.From (b)(6) 2019 to (b)(6) 2023 the maximum aortic diameter increased from 101mm to 113mm.It was reported by the site that on an unknown date, the patient experienced a type iib endoleak end leak and it was subsequently repaired at an outside hospital.Reportedly, on (b)(6) 2023, a type iib endoleak was determined, and the patient underwent the aortogram procedure of the mesenteric arteries and the marginal artery of drummond.Also, a coil embolization procedure of the inferior mesenteric artery was done.According to the site, the type ii b endoleak caused the aneurysm enlargement.The patient tolerated the procedure and discharged from the hospital on (b)(6) 2023.On (b)(6) 2023, it was confirmed by the site that the patient is in stable condition and is doing fine.
 
Additional Manufacturer Narrative
B5: event description was updated due to the new information received.H.6.Code c19: a review of the manufacturing records for the devices verified that the lots met all pre-release specifications.The device remains implanted and is not available for analysis.According to the information provided, the type iib endoleak caused the aneurysm enlargement.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention or additional intraoperative procedure time include but are not limited to aneurysm enlargement and endoleak.Users are made aware of the risks associated with type ii endoleaks in the ifu and are instructed to consider the risks and benefits discussed in the ifu for each patient before using the devices.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), additional considerations for patient selection include but are not limited to: patient¿s anatomical suitability for endovascular repair.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
nataliya baramzina
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17716575
Report Number3007284313-2023-02752
Device Sequence Number20520486
Product Code MIH
UDI-Device Identifier00733132619078
UDI-Public00733132619078
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/06/2018
Device Catalogue NumberRLT311413
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2023
Supplement Date Received by Manufacturer09/11/2023
Initial Report FDA Received Date09/08/2023
Supplement Report FDA Received Date09/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/07/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight111 KG
Patient RaceWhite